DEPUY SPINE INC TRIAL INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Back to Search Results |
| Model Number |
LET20100T |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, sales representative have been informed by marketing to file the below complaint.The sales representative noticed that the tips of the conduit lateral trial inserter are becoming deformed with use.This is causing the ball tip on the inner shaft to not easily pass through the tip of the outer inserter shaft.This deformation has progressed to the point where during assembly a mallet is used to tap the inner ball tipped shaft passed the tip of the inserter where it interfaces with the trial.To disassemble and remove the inner shaft from the trial inserter sales representative using a slap hammer attached to the inserter knob to force the ball tip past the deformed tip.This is happening with 2 of the conduit lateral trial inserters.It seems to be progressing over time and usage.Also, the sales consultant noticing deformation of conduit lateral trial inserter is deforming from repeated usage.It is affecting assembly and disassembly of the inserter but not the function.The issue appears to be related to general usage and not one specific event.This complaint involves one (1) device.This report is for one (1) trial inserter outer shaft this is report 2 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: reporter is a j&j sales representative.Device evaluated by mfr, device manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the trial inserter outer shaft had the distal tip worn and the device presents signs of constant usage along the surface.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the trial inserter outer shaft would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a review of the receiving inspection (ri) for trial inserter outer shaft, was conducted identifying that lot number nn176219 was released in three batch.Batch 1: lot qty of (b)(4) units were released on 13 sep 2021 with no discrepancies batch 2: lot qty of (b)(4) units were released on 13 sep 2021 with no discrepancies batch 3: lot qty of (b)(4) units were released on 29 oct 2021 with no discrepancies supplier: (b)(6).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.